Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

August 13, 20204 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Aug 13, 2020, 8:21 PM CDT for 4 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2020, 8:21 PM CDT (01:21 UTC)
Expired
Aug 13, 2020, 9:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 81 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS84 KOHX 140121
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
821 PM CDT Thu Aug 13 2020
 
TNZ023>026-057-059-140200-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Houston TN-
821 PM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...NORTHWESTERN
WILLIAMSON...SOUTH CENTRAL CHEATHAM...HOUSTON...HUMPHREYS AND
NORTHERN HICKMAN COUNTIES UNTIL 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from near New Johnsonville to McEwen to near 
Fairview. Movement was north at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Dickson, Ashland City, Waverly, Camden, Erin, White Bluff, Kingston
Springs, Pegram, New Johnsonville, McEwen, Burns, Tennessee Ridge,
Hurricane Mills, Fairview, Charlotte, Vanleer, Slayden, Bon Aqua,
Lyles and Bucksnort.

This includes the following highways...
 Interstate 40 between mile markers 141 and 191.
 Interstate 840 between mile markers 1 and 15.

LAT...LON 3600 8800 3603 8800 3613 8792 3617 8792
      3622 8795 3628 8795 3634 8797 3633 8784
      3634 8777 3634 8758 3627 8700 3604 8704
      3605 8705 3602 8705 3585 8708 3588 8794
      3594 8793 3594 8800 3595 8802 3598 8802
TIME...MOT...LOC 0121Z 187DEG 19KT 3602 8793 3609 8751 3590 8713 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 13, 6:23 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 13, 6:23 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
623 PM CDT Thu Aug 13 2020

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Another day of widespread showers and storms expected to end the
workweek, followed by a transition over the weekend, and for mid/
late August pretty comfortable conditions next week.

Upper trough over the region expected to deepen tonight into Fri
with the aid of a weak upper jet streak. GFS even showing weak
closed upper low pre-dawn Fri across the southern OH valley.
Upper trough will also get help from weak SFC/LL wave passing
right over the mid-state late tomorrow along a boundary. These
features will be working in a deep moisture regime and the enhance
vertical motion will keep showers/storms going tonight and
on Fri...finally dropping off some Fri night as SFC/LL boundary
move east. Upper trough axis will however take into Sat morning
to clear, and during the early afternoon showers/storms may still
be fairly widespread on the Plateau, but that will be the end of
widespread PCPN for several days.

ML/UL northwest flow behind trough axis will push a nice mid-
summer cold front across the region on Sun. Moisture ahead will be
significantly less but sufficient for a few showers in the
afternoon mainly. Instability does seem to get a boost in the
afternoon so isolated storms also possible.

Behind Sun's frontal passage, weak ridging aloft will flatten
quickly and again will we see a fairly sharp upper trough by the
middle of next. We will also see noticeably cooler and less humid
conditions...and that is expected to hold into late week.
Additionally, without any good moisture return, rain will be very
minimal, and most won't see any.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR conditions are expected this evening but VCTS will impact
BNA/MQY/CKV through 02Z along with winds up to 20 kts at times.
Quiet conditions overnight but fog will once again bring MVFR/IFR
visibility to CKV/MQY/CSV. Another round of SHRA/TSRA is on tap
again tomorrow with activity popping up around midday near all
airports. Light to calm winds are anticipated overnight with south
to east winds up to 5 knots on Friday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Shamburger
Hazardous weather outlook, Aug 13, 5:01 AM CDT, 15 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Thu Aug 13 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Thu Aug 13 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Patchy, locally dense, fog will be possible through remainder
of early morning hours today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

In the hours before

Local storm report, Aug 13, 2:56 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     LIVINGSTON              36.39N  85.33W
08/13/2020                   OVERTON            TN   EMERGENCY MNGR

            TREES DOWN IN LIVINGSTON AROUND NORTH SPRING STREET,
            MEDICAL DRIVE, 1ST STREET, AND HIGH STREET.

&&

EVENT NUMBER OHX2000491

BW
Special weather statement, Aug 13, 6:58 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 PM CDT Thu Aug 13 2020

TNZ056>058-060-140045-
Hickman TN-Lewis TN-Maury TN-Perry TN-
658 PM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...WESTERN MAURY...PERRY AND
SOUTHERN HICKMAN COUNTIES UNTIL 745 PM CDT...

At 658 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Decaturville to near Mount
Pleasant. Movement was northeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Columbia, Hohenwald, Centerville, Linden, Spring Hill, Mount
Pleasant, Lobelville, Gordonsburg, Kimmins, Flatwoods, Santa Fe,
Mousetail Landing State Park, Hampshire, Pleasantville and
Williamsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3566 8802 3568 8802 3581 8793 3577 8693
      3546 8722 3547 8769 3549 8773 3549 8780
      3547 8783 3548 8799 3550 8798 3553 8798
      3562 8804
TIME...MOT...LOC 2358Z 216DEG 17KT 3553 8802 3552 8727

Rose
Special weather statement, Aug 13, 7:46 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
746 PM CDT Thu Aug 13 2020

TNZ024-056>060-140130-
Hickman TN-Williamson TN-Lewis TN-Humphreys TN-Maury TN-Perry TN-
746 PM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN
MAURY...SOUTHWESTERN WILLIAMSON...NORTHERN PERRY...SOUTHERN HUMPHREYS
AND HICKMAN COUNTIES UNTIL 830 PM CDT...

At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsons to near Mount Pleasant. Movement
was north at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Columbia, Centerville, Linden, Spring Hill, Mount Pleasant,
Thompson's Station, Lobelville, Bon Aqua, Kimmins, Primm Springs,
Lyles, Bucksnort, Santa Fe, Mousetail Landing State Park, Pinewood,
Hampshire, Pleasantville, Williamsport, Leipers Fork and Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 136 and 163.
 Interstate 840 between mile markers 8 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3592 8793 3594 8793 3594 8797
      3595 8802 3599 8751 3590 8690 3553 8708
      3562 8757 3560 8803 3562 8804
TIME...MOT...LOC 0046Z 190DEG 12KT 3567 8802 3560 8716

Rose
Special weather statement, Aug 13, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
821 PM CDT Thu Aug 13 2020

TNZ023>026-057-059-140200-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Houston TN-
821 PM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...NORTHWESTERN
WILLIAMSON...SOUTH CENTRAL CHEATHAM...HOUSTON...HUMPHREYS AND
NORTHERN HICKMAN COUNTIES UNTIL 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Johnsonville to McEwen to near
Fairview. Movement was north at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Dickson, Ashland City, Waverly, Camden, Erin, White Bluff, Kingston
Springs, Pegram, New Johnsonville, McEwen, Burns, Tennessee Ridge,
Hurricane Mills, Fairview, Charlotte, Vanleer, Slayden, Bon Aqua,
Lyles and Bucksnort.

This includes the following highways...
 Interstate 40 between mile markers 141 and 191.
 Interstate 840 between mile markers 1 and 15.

LAT...LON 3600 8800 3603 8800 3613 8792 3617 8792
      3622 8795 3628 8795 3634 8797 3633 8784
      3634 8777 3634 8758 3627 8700 3604 8704
      3605 8705 3602 8705 3585 8708 3588 8794
      3594 8793 3594 8800 3595 8802 3598 8802
TIME...MOT...LOC 0121Z 187DEG 19KT 3602 8793 3609 8751 3590 8713

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:46 PM CDTSpecial Weather StatementOHXHickman, Maury, Perry44 min
Aug 14, 5:51 PM CDTSpecial Weather StatementOHXHouston39 min
Aug 14, 6:21 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Robertson39 min
Aug 14, 6:50 PM CDTSpecial Weather StatementOHXMacon, Trousdale40 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.